Journal article icon

Journal article

ANNULAR THIN-FILM FLOWS DRIVEN BY AZIMUTHAL VARIATIONS IN INTERFACIAL TENSION

Abstract:

We consider a thin viscous film that lines a rigid cylindrical tube and surrounds a core of inviscid fluid, and we model the flow that is driven by a prescribed azimuthally varying tension at the core-film interface, with dimensional form σm*-a* cos(nθ) (where constants n ∈ and σ*m, a* ∈ ). Neglecting axial variations, we seek steady two-dimensional solutions with the full symmetries of the evolution equation. For a* = 0 (constant interfacial tension), the fully symmetric steady solution is n...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1093/qjmam/hbp015

Authors


Matthews, PC More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
QUARTERLY JOURNAL OF MECHANICS AND APPLIED MATHEMATICS
Volume:
62
Issue:
4
Pages:
403-430
Publication date:
2009-11-05
DOI:
EISSN:
1464-3855
ISSN:
0033-5614
URN:
uuid:80582333-804b-448e-8ed3-b511a1936490
Source identifiers:
10825
Local pid:
pubs:10825
Language:
English

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP